Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 4, 2021, 4:19 PM EDT for Anderson County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 4, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.25 in
- Wind
- 40
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WWUS84 KMRX 042019
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
419 PM EDT Wed Aug 4 2021
TNZ013-036-042100-
Anderson TN-Campbell TN-
419 PM EDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of Anderson and
southwestern Campbell Counties through 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Ridge, Clinton, Oliver Springs, Rocky Top, Norris, Norris Dam
State Park, Disney, Rosedale and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3625 8404 3610 8406 3607 8409 3605 8407
3603 8407 3605 8434 3610 8438 3611 8442
3617 8441 3620 8439 3621 8437 3626 8438
3627 8437
TIME...MOT...LOC 2018Z 276DEG 4KT 3614 8424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:11 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 3:11 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 311 PM EDT Wed Aug 4 2021 .SHORT TERM...(Tonight and Thursday) Key Messages: 1. Showers/thunderstorms diminish in coverage this evening, drying out tonight. 2. Warmer and drier Thurs with only very isolated afternoon storms in the far E TN mountains. Discussion: Late Afternoon/Evening... The inverted surface trough that caused the persistent showers in NE TN and SW VA all morning is finally lifting out. Clouds and temps mainly in the low 70's in these areas has kept instability limited, but farther south, breaks of sunshine have warmed temps into the upper 70's/low 80's and led to scattered convection blossoming across much of the S Plateau and SE TN where latest RAP soundings and SPC Mesoanalysis depict SBCAPE of 1000-2000 J/Kg and 1000-1200 joules of MLCAPE. This along with abundant low-level moisture in place, large scale lift beneath a deep eastern CONUS mid/upper trough, and relatively steep mid-level lapse rates around 6 C/Km will continue to support this diurnal convection through the evening. Deep layer shear remains weak at under 25 kts, but the instability and some precip loading owing to seasonably high PWATs of 1.20 to 1.40 inches will support gusty winds and locally torrential rainfall within the strongest cores. Expect the convection to quickly wane after 00Z. Tonight and Thursday... The weather pattern will begin to transition away from the cooler, pleasant conditions of late during this period. The eastern CONUS mid/upper trough will shift toward the east coast tonight with the S Appalachians region becoming increasingly under upper level convergence associated with the left entrance region of a 60 kt H3 jet streak. This downward motion combined with drier air and additional subsidence from a surface high dropping through the Midwest will allow the area to dry out overnight. Skies should go mostly clear over most of the region, but lingering moisture will lead to some cloud cover persisting near the mountains and across NE TN into SW VA. The wet ground and small T/Td depressions will lead to patchy fog, but northeastern areas may not see as much due to the lingering clouds. Lows tonight will dip into the low 60's with some upper 50's from the N Plateau into parts of SW VA. For Thurs, a mid/upper shortwave ridge will build into the TN and OH Valleys with the aforementioned surface high moving over the Appalachians. The large scale subsidence and dry air will allow any lingering clouds in eastern areas to quickly diminish in the morning allowing for mostly sunny skies areawide. H85 temps will surge to 15-17 C as the shortwave ridge builds in, and this combined with the sunshine and good mixing will boost highs into the mid/upper 80's (near normal). Increasing southeasterly low- level flow during the afternoon as an upstream shortwave trough approaches from the MS Valley and the surface high begins to shift E could develop isolated convection in favored upslope areas of the Blue Ridge in western NC, and this could spill into the far E TN mountains, but the rest of the area will stay dry, and any coverage in the mountains will be sparse as dry air mostly wins out. Garuckas .LONG TERM...(Thursday Night through Wednesday) Key Messages: 1. Best chance of showers and thunderstorms through the extended will occur Saturday. 2. Near normal temperatures through Saturday. Above normal temperatures by Sunday with continued warming through Tuesday. Discussion: -Thursday Night through Saturday- To start the long term period, an upper level trough will be exiting the area to the east-northeast as very brief ridging moves in behind it. The longwave trough will be positioned so that upper level convergence will cover the majority of the CWA. As a result, locations should remain dry late Thursday evening and overnight with the passing of peak heating. Compared to 12Z model runs from yesterday, the weak amplitude ridging expected Friday looks to move through slightly quicker due to the more progressive manor and higher amplitude of the shortwave energy just upstream of it. With the large scale subsidence not looking to be quite as prominent as before, pulse convection will have a little less dynamics working against it, thus, a slight chance of showers and thunderstorms will be possible late Friday afternoon and evening. However, the higher coverage of showers and thunderstorms still looks to be Saturday as better vorticity will be in place associated with the shortwave moving through the region. The precipitation will continue to keep temperatures in the seasonal normal range on Saturday. -Sunday through Wednesday- By Sunday, the aforementioned shortwave pulse will be moving eastward as ridging starts to build and surface high pressure settles along the TN/NC border. With southerly flow becoming more present at the lower levels, some considerable warm air advection will take place and temperatures will begin to rise a few degrees above normal by Monday and Tuesday. With little synoptic support in the region (i.e. no upper/lower jets, no surface boundaries) the chance of diurnal showers and thunderstorms will largely rely on the strength of the high pressure and overall subsidence within the region. NBM loaded with high end chance PoPs on Tuesday and even some low end likely on Wednesday but knocked them down to low/mid- range chance as the confidence that far out with little to no synoptic support is just not there. KS && .AVIATION... 18Z TAF DISCUSSION. Scattered SHRA and a few TSRA will bring brief periods of MVFR or even IFR to the terminals through early evening, but VFR will prevail outside of the precip. Expect VFR to becoming prevailing this evening through Thursday morning as drier air works into the region. There is some potential for fog at TRI late tonight, but it is low confidence. Garuckas && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 66 87 69 87 69 / 10 10 10 30 20 Knoxville McGhee Tyson Airport, TN 64 87 67 88 68 / 20 10 10 20 20 Oak Ridge, TN 64 87 66 87 67 / 10 10 10 20 20 Tri Cities Airport, TN 61 85 62 87 66 / 20 10 10 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 4, 3:13 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EDT Wed Aug 4 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 313 PM EDT Wed Aug 4 2021 /213 PM CDT Wed Aug 4 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon Through Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 4, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
419 PM EDT Wed Aug 4 2021
TNZ013-036-042100-
Anderson TN-Campbell TN-
419 PM EDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of Anderson and
southwestern Campbell Counties through 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Ridge, Clinton, Oliver Springs, Rocky Top, Norris, Norris Dam
State Park, Disney, Rosedale and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3625 8404 3610 8406 3607 8409 3605 8407
3603 8407 3605 8434 3610 8438 3611 8442
3617 8441 3620 8439 3621 8437 3626 8438
3627 8437
TIME...MOT...LOC 2018Z 276DEG 4KT 3614 8424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:33 PM EDT | Areal Flood Advisory | MRX | Anderson | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.